advertisement
Question
Posted by: Chelle | 2004/11/29

No meds for three days

Hello Cybershrink

I've had such a hectic weekend, that I forgot to collect a new pack of Cilift from the chemist on Friday, and was unable to do so on Saturday. They are closed on a Sunday and so it has now been three days that I haven't taken my meds. I will be getting a new pack today, because the psychologist has advised that I should be on them for at least 6 months.

I have been going to therapy religiously, and have not had the urge to cut in quite some time, but last night I have started having nightmares and woke up feeling EXTREMELY paranoid. I had nightmares before I started on Cilift - but since starting the Cilift I haven't even had a slightly bad dream. I felt so lost and lonely again, and the thoughts of cutting returned - I didn't do anything though, only because I had made a promise to my partner that I would phone him if I ever had the urge again, and there was no way I was going to disturb him in the early hours of the morning.

Can one have such an extreme reaction after three days? Also, this really concerns me as to how I am going to react in three months time when I go off the meds. It feels as though these tabs are masking the problems I have, and so, the way I have been feeling good, is purely chemical, and that the therapy isn't really helping me. (I generally feel good about the therapy, but because of my reaction last night - I am not sure it is helping).

I'm feeling confused and not with it this morning - maybe because of the bad night - or do you think it could be because I haven't taken the meds - maybe a bit of both?

I don't want the emotional pain to return, and I am definitely going to take meds today - but I would really like to hear your view on whether the "healing " I have felt taking place is real or not.



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear Chelle,
Chill, and you should be fine. You've been making outstanding progress. An abrupt and unplaned stopping of the meds may have unsettled you a litle, but you'll soon be back on an even keel. Don't lose confidence over this.
And don't do, what too many people do, and devalue your progress, assuming that because cemicals may have contributed to your feeling better, it's somehow all an illusion or worthless. The meds help to correct the internal chemistry that controls everybody's moods every day of their life --- we have as humans no way of feeling good EXCEPT via our brain chemistry being in a good state. We feel chemically.
You're feeling unsettled this morning for both reasons, lack of meds and bad night. Start back on your usual dose ( there's no point in increasing the dose after this short break), and you should soon be back to your usual progressing state. You progress has been real. If, before a broken leg has fully healed, you take off the plaster early, and find you can walk on it but it still hurts, that doesn't mean player is unnecessary, or that your leg isn't going to heal, or that the healing wasn't "real" --- but that it was too soon to remove the necessary chemical protection from the leg.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Chelle | 2004/11/29

Thanks everyone. I won't be so stupid as to allow myself to run out of meds again :)

Reply to Chelle
Posted by: lulu | 2004/11/29

I'm really sorry you had such a bad experience again, Chelle. I'm not going to offer advice, because I know CS knows best on this. I just wanted to say I'm really proud of you for not cutting, eventhough you felt so miserable.

Personally, I think the meds are just there to sort out the chemicals, and it's not really masking any of your problems. It's giving you the clear head you need to co-operate so wonderfully in therapy, the way you have been doing.

I'm rooting for you, and I know you can do it. (o:

Reply to lulu
Posted by: Eugene | 2004/11/29

Hi Chelle

I also stopped cold turkey and experienced the same problems as you described. Don't worry too much abouth the withdrawl symptoms. If you stop the medication in the future, PLEASE taper off it slowly and don't just stop it suddently. I tapered of mine and had some minor side effects that lasted a few days, but was gone in about a week.

Good luck!

Reply to Eugene

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement